Preventing Klonopin Overdose

Preventing Klonopin Overdose

Klonopin is a benzodiazepine drug that is commonly prescribed to treat epilepsy, anxiety attacks and panic disorders. It works to depress the central nervous system and produces feelings of euphoric calm. While Klonopin can be an effective medical treatment, it also has the potential to be abused which can lead to addiction and overdose. Any time someone uses Klonopin in a way that differs from the prescription or uses it without medical need, there is a threat of overdose. While overdoses are not always fatal, many do not survive.

What Are the Symptoms of a Klonopin Overdose? Klonopin overdose symptoms vary between individuals. Some common symptoms of Klonopin overdose include the following:

  • Difficulty staying awake
  • Mental confusion
  • Nausea
  • Impaired motor functions
  • Dizziness
  • Respiratory depression
  • Hypotension
  • Coma

When Klonopin is used recreationally, it is commonly taken with other drugs or alcohol as a “helper drug.” It is often the combination of substances that leads to respiratory arrest and death. What Leads to Klonopin Overdose? There are several ways that Klonopin overdose can become a threat. These include the following:

  • Someone who has been prescribed the drug may not know the correct dosage and accidentally take too much
  • Klonopin users develop a tolerance to the drug and require increasingly greater doses in order to achieve the desired effect
  • Since Klonopin is frequently prescribed to treat anxiety and panic disorders, users may be dealing with psychological problems and accidentally or perhaps even intentionally overdose
  • Overdose can be a particular threat after a period of abstinence, as the body will lose its tolerance to the drug but the user will try to take the dose taken previously
  • Recreational users often try to combine Klonopin with other sedatives in order to enhance the effects of both drugs which can prove to be deadly

Regardless of the path that led to or is leading to overdose, professional medical help needs to be sought to end Klonopin use.

How Do I Prevent an Overdose from Happening?

The best way to prevent an overdose is to get help. This means getting professional treatment as soon as Klonopin abuse or addiction is recognized. Treatment will likely include a program of detox followed by an individualized and holistic plan for rehab treatment. If you suspect that someone you love may have a problem with Klonopin, you may need to organize an intervention. Interventions present an individual with the realities of the drug problem, a promise of support and a proposed plan of treatment. It should be well planned and aided by a trained interventionist. An intervention can end successfully with the person entering treatment, but more than one intervention may be necessary. Klonopin abuse is difficult to overcome, but recovery is the only way to prevent overdose.

Do You Need Klonopin Overdose Help?

Are you worried that you or someone you love may be in danger of overdosing on Klonopin? Please let us help you. Our trained counselors are available 24 hours a day to get you the solutions you need. The call is free and confidential, and we can help you prevent overdose. Don’t let Klonopin control your life; call now.